The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Excessive Diarrhea from Meds
Sep 8, 1999

Hi, I am taking Viracept,epivir, & zerit. My viral load is at undetectable levels and my t-cells are climbing, however, unless I take 1/2 of an imodium tablet daily, I have terrible diarrhea. And that doesn't always work; I will sometimes get the diarrhea even with the anti-diarrheal. Any suggestions?

Response from Dr. Fisher

Sure...change the viracept to another protease inhibitor, indinavir or amprenavir. Or change it to a nonnucleoside, nevaripine or sustiva. These meds are much less likely to cause diarrhea than viracept. Other possibilities: make sure you don't have a bowel infection such as a parasite, consider taking ultrace (pancreatic enzymes) This problem is solvable! Alvan Fisher, M.D.

5 years of diarrhea
Exercise, supplements & medications

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint